Alert archive / California / High Wind Warnings in 2024
High Wind Warning 5, NWS Eureka, CA
NWS Eureka, CA issued this high wind warning at Mar 9, 2024, 2:11 AM PST for Del Norte County, California. It took effect at Mar 9, 2024, 10:00 PM PST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2024, 2:11 AM PST (10:11 UTC)
- In effect from
- Mar 9, 2024, 10:00 PM PST
- Expired
- Mar 10, 2024, 12:00 PM PDT
- In force
- 13 hr
- Issued by
- NWS Eureka, CA
County Del Norte County, CA
The radar
The Medford radar (KMAX), 109 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2407 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
565 WWUS76 KEKA 091011 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 211 AM PST Sat Mar 9 2024 CAZ101-102-092245- /O.UPG.KEKA.WI.Y.0014.240310T0600Z-240310T1800Z/ /O.NEW.KEKA.HW.W.0005.240310T0600Z-240310T1700Z/ Coastal Del Norte-Del Norte Interior- Including Crescent City, Smith River, and Ft Dick 211 AM PST Sat Mar 9 2024 ...HIGH WIND WARNING IN EFFECT FROM 10 PM PST THIS EVENING TO 10 AM PDT SUNDAY... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Del Norte County. * WHEN...From 10 PM PST this evening to 10 AM PDT Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ CAZ103-092245- /O.EXB.KEKA.WI.Y.0014.240310T1000Z-240311T1800Z/ Northern Humboldt Coast- 211 AM PST Sat Mar 9 2024 ...WIND ADVISORY IN EFFECT FROM 3 AM SUNDAY TO 11 AM PDT MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northern Humboldt Coast. * WHEN...From 3 AM Sunday to 11 AM PDT Monday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ104>106-092245- /O.CON.KEKA.WI.Y.0014.240310T0900Z-240310T1800Z/ Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Kneeland 211 AM PST Sat Mar 9 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM PST TO 11 AM PDT SUNDAY... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Humboldt Interior, and Southwestern Humboldt. * WHEN...From 1 AM PST to 11 AM PDT Sunday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka DB
7 follow-up statements
158 WWUS76 KEKA 091015 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 215 AM PST Sat Mar 9 2024 CAZ101-102-092245- /O.CON.KEKA.HW.W.0005.240310T0600Z-240310T1700Z/ Coastal Del Norte-Del Norte Interior- Including Crescent City, Smith River, and Ft Dick 215 AM PST Sat Mar 9 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM PST THIS EVENING TO 10 AM PDT SUNDAY... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Del Norte County. * WHEN...From 10 PM PST this evening to 10 AM PDT Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ CAZ103-092245- /O.EXT.KEKA.WI.Y.0014.240310T1000Z-240310T1800Z/ Northern Humboldt Coast- 215 AM PST Sat Mar 9 2024 ...WIND ADVISORY NOW IN EFFECT FROM 3 AM TO 11 AM PDT SUNDAY... * WHAT...South winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...Northern Humboldt Coast. * WHEN...From 3 AM to 11 AM PDT Sunday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ104>106-092245- /O.CON.KEKA.WI.Y.0014.240310T0900Z-240310T1800Z/ Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Kneeland 215 AM PST Sat Mar 9 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM PST TO 11 AM PDT SUNDAY... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Humboldt Interior, and Southwestern Humboldt. * WHEN...From 1 AM PST to 11 AM PDT Sunday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka DB
958 WWUS76 KEKA 091855 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1055 AM PST Sat Mar 9 2024 CAZ101-102-100300- /O.CON.KEKA.HW.W.0005.240310T0600Z-240310T1700Z/ Coastal Del Norte-Del Norte Interior- Including Ft Dick, Smith River, and Crescent City 1055 AM PST Sat Mar 9 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM PST THIS EVENING TO 10 AM PDT SUNDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Del Norte County. * WHEN...From 10 PM PST this evening to 10 AM PDT Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ CAZ104>106-100300- /O.CON.KEKA.WI.Y.0014.240310T0900Z-240310T1800Z/ Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Kneeland 1055 AM PST Sat Mar 9 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM PST TO 11 AM PDT SUNDAY... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected over exposed high terrain. Gusts to 50 mph at lower elevations and along shore. * WHERE...Humboldt Interior, and Southwestern Humboldt. * WHEN...From 1 AM PST to 11 AM PDT Sunday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ103-100300- /O.CON.KEKA.WI.Y.0014.240310T1000Z-240310T1800Z/ Northern Humboldt Coast- 1055 AM PST Sat Mar 9 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 11 AM PDT SUNDAY... * WHAT...South winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...Northern Humboldt Coast. * WHEN...From 3 AM to 11 AM PDT Sunday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka EYS
484 WWUS76 KEKA 100142 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 542 PM PST Sat Mar 9 2024 CAZ101-102-101200- /O.CON.KEKA.HW.W.0005.240310T0600Z-240310T1700Z/ Coastal Del Norte-Del Norte Interior- Including Ft Dick, Smith River, and Crescent City 542 PM PST Sat Mar 9 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM PST THIS EVENING TO 10 AM PDT SUNDAY... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Del Norte County. * WHEN...From 10 PM PST this evening to 10 AM PDT Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ CAZ104>106-101200- /O.CON.KEKA.WI.Y.0014.240310T0900Z-240310T1800Z/ Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Kneeland 542 PM PST Sat Mar 9 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM PST TO 11 AM PDT SUNDAY... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected over exposed high terrain. Gusts to 50 mph at lower elevations and along shore. * WHERE...Humboldt Interior, and Southwestern Humboldt. * WHEN...From 1 AM PST to 11 AM PDT Sunday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ103-101200- /O.CON.KEKA.WI.Y.0014.240310T1000Z-240310T1800Z/ Northern Humboldt Coast- 542 PM PST Sat Mar 9 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 11 AM PDT SUNDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Northern Humboldt Coast. * WHEN...From 3 AM to 11 AM PDT Sunday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka MKK
581 WWUS76 KEKA 101015 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 315 AM PDT Sun Mar 10 2024 CAZ101-102-101700- /O.CON.KEKA.HW.W.0005.000000T0000Z-240310T1700Z/ Coastal Del Norte-Del Norte Interior- Including Ft Dick, Crescent City, and Smith River 315 AM PDT Sun Mar 10 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph. * WHERE...Del Norte County. * WHEN...Until 10 AM PDT this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ CAZ103-101800- /O.CON.KEKA.WI.Y.0014.000000T0000Z-240310T1800Z/ Northern Humboldt Coast- 315 AM PDT Sun Mar 10 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Northern Humboldt Coast. * WHEN...Until 11 AM PDT this morning. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ104>106-101800- /O.CON.KEKA.WI.Y.0014.000000T0000Z-240310T1800Z/ Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Kneeland 315 AM PDT Sun Mar 10 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph. * WHERE...Humboldt Interior, and Southwestern Humboldt. * WHEN...Until 11 AM PDT this morning. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka DB
358 WWUS76 KEKA 101656 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 956 AM PDT Sun Mar 10 2024 CAZ101-102-101900- /O.EXT.KEKA.HW.W.0005.000000T0000Z-240310T1900Z/ Coastal Del Norte-Del Norte Interior- Including Smith River, Ft Dick, and Crescent City 956 AM PDT Sun Mar 10 2024 ...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON PDT TODAY... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Del Norte County. * WHEN...Until noon PDT today. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ CAZ103-101800- /O.CON.KEKA.WI.Y.0014.000000T0000Z-240310T1800Z/ Northern Humboldt Coast- 956 AM PDT Sun Mar 10 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Northern Humboldt Coast. * WHEN...Until 11 AM PDT this morning. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ104>106-101800- /O.CON.KEKA.WI.Y.0014.000000T0000Z-240310T1800Z/ Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Kneeland 956 AM PDT Sun Mar 10 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected over exposed high terrain. Gusts to 50 mph at lower elevations and along shore. * WHERE...Humboldt Interior, and Southwestern Humboldt. * WHEN...Until 11 AM PDT this morning. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka EYS
461 WWUS76 KEKA 101757 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1057 AM PDT Sun Mar 10 2024 CAZ103>106-101900- /O.EXP.KEKA.WI.Y.0014.000000T0000Z-240310T1800Z/ Northern Humboldt Coast-Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Kneeland 1057 AM PDT Sun Mar 10 2024 ...WIND ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING... The threat has ended. $$ CAZ101-102-101900- /O.CON.KEKA.HW.W.0005.000000T0000Z-240310T1900Z/ Coastal Del Norte-Del Norte Interior- Including Smith River, Ft Dick, and Crescent City 1057 AM PDT Sun Mar 10 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Del Norte County. * WHEN...Until noon PDT today. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka EYS
392 WWUS76 KEKA 101928 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1228 PM PDT Sun Mar 10 2024 CAZ101-102-102030- /O.EXP.KEKA.HW.W.0005.000000T0000Z-240310T1900Z/ Coastal Del Norte-Del Norte Interior- Including Smith River, Ft Dick, and Crescent City 1228 PM PDT Sun Mar 10 2024 ...HIGH WIND WARNING HAS EXPIRED... The threat has ended. $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka EYS
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this high wind warning went out at Mar 8, 2:55 PM PST, 11 hours 16 minutes earlier.
Area forecast discussion, Mar 8, 2:55 PM PST, 11 hours 16 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
255 PM PST Fri Mar 8 2024
.SYNOPSIS...Sunny and mild weather comes to an end tonight as the
first of a series of shortwaves impacts the area beginning tonight,
bringing rain, mountain snow, and gusty wind through Tuesday
morning.
&&
.DISCUSSION...Calm and mild weather today will quickly come to an
end, with the first of a series of shortwaves arriving tonight.
Impacts will be minimal with a quick burst of a quarter to a half
inch of rain in Humboldt and Del Norte Counties. Lower amounts are
forecast in Lake, Mendocino, and Trinity counties, with trace to
0.25 inches expected. Snow levels will remain primarily above 4000
ft for this system, giving the highest mountain peaks another 3-5
inches of snow. Wind gusts along the coast will increase, with
southerly gusts up to 40 mph possible in coastal Del Norte, and up
to 30 mph in coastal Humboldt. This system quickly exits the region
Saturday afternoon.
A larger system arrives Sunday morning, bringing another round of
rain and gusty winds. Rain rates of the initial rain band will be
heavy, with HREF members showing a near 50% chance of rain rates of
0.25/hr. This heavy rain will be accompanied with strong SSE wind,
with peaks gusts up to 55 mph in coastal Del Norte, up to 40 mph in
coastal Humboldt and Mendocino, and up to 30 mph in the interior
valleys, including Lake County. Exposed ridges could see gusts in
excess of 60 mph. Rain amounts will be high as well, with areas of
Humboldt and Del Norte counties seeing 1-2 inches of rain, with
higher amounts locally in higher terrain. Trinity, Mendocino, and
Lake Counties are forecast to see 0.5-1 inch of rain, with locally
lower amounts forecast in Lake County. Snow levels will gradually
lower from 4000 ft with this system, except in Trinity county where
snow levels could reach as low as 2000-2500 ft. This will impact
mountain passes along Highways 3, 36, and 299. This system exists
the area by Monday morning.
Another system arrives Monday bringing another round of gusty winds
and widespread rain. NBM currently showing a 40% chance of 1 inch of
rain in coastal Del Norte and Humboldt and around a 20-30% chance in
much of Mendocino and Lake Counties. Snow levels currently look to
be around 3000-3500 ft, bringing more snow to the mountains and the
passes along Highway 3 and 36. Rivers are expected to rise with
this deluge of rain, but are currently forecast to stay below
flood stage. The Eel and Mad Rivers do have a roughly 30% chance
of reaching monitor stage, and this will need to be monitored in
the coming days.
A ridge builds in midweek and into the weekend, bringing warmer
temperatures, potentially into the 60s along the coast and 70s
inland. JDB
&&
.AVIATION...VFR conditions have persisted today with mostly clear skies across
Northwest California. A few coastal clouds have formed in the last
couple of hours along the Del Norte coastline, but so far these have
only brought a few clouds to CEC. As the evening progresses moisture
will increase and cloud cover will gradually increase in kind ahead
of an approaching cold front. Ceilings will rapidly fall to around
high end MVFR overnight into the morning hours, spreading inland and
south from the northwest. A brief period of gusty south winds is
likely in advance of the front along with or just ahead of a thin
band of moderate rain. Winds will veer to the southwest behind the
front and become less gusty around daybreak at ACV and CEC. Winds
will be much less of a factor in the Ukiah area. Showers will then
linger behind the front through the day but will decrease in
coverage significantly by late afternoon. /RPA
&&
.MARINE...Lighter winds will continue to turn southerly throughout
today. However, tranquil conditions won't last long, with a series
of fronts this weekend poised to bring strong winds and hazardous
seas. Southerlies will begin to build in tonight. Winds will be
strongest in the northern waters with gale force gusts in isolated
areas, though gusts in excess of 21 kts are expected in all waters
by tomorrow. After a brief lull, a much stronger front will sweep
across the waters early Sunday. This front will bring gale force
southerly winds, especially in the northern waters, with NBM showing
a 70 to 90 percent chance of at least isolated gusts in excess of 50
kts. An approaching third front will keep at least moderate
southerly winds into next Tuesday.
Steep short period seas will follow the stronger winds with the
steepest waves to 14 feet at 10 seconds. In addition to short period
seas, a series of northwest mid period swells will follow each
front. The steepest swell will build early Monday with the most
likely height of 16 feet at 14 seconds. That said, wave ensemble
models show a 40 to 60% chance of waves at least briefly peaking
over 18 feet. Between short period seas and swells, combined seas in
excess of 10 feet will build across all waters by Saturday afternoon
and continue through much of next week. Such a combined sea state
will generate conditions hazardous to small craft. /JHW /JLW
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Wind Advisory from 10 PM Saturday to 11 AM PST Sunday for
CAZ101-102.
Wind Advisory from 1 AM to 11 AM PST Sunday for CAZ104>106.
Winter Weather Advisory from 10 PM this evening to 4 PM PST
Saturday for CAZ107.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory from 9 PM this evening to 9 PM PST
Saturday for PZZ450-470.
Gale Watch from Saturday evening through Sunday morning for
PZZ450-470.
Small Craft Advisory from 9 PM this evening to 9 AM PST
Saturday for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 3:01 AM PST | Winter Storm Watch | EKA | 14 hr | |
| Mar 9, 3:24 AM PST | Special Weather Statement | EKA | Humboldt | 36 min |
Nearby
High Wind Warnings in California, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.